Ask an expert
Question

29 Sep 2009

The pill and depression
For a month and a half now I have been taking Diane35 that was prescribed to me by my Gynae for PCOS. Of course they worked in getting my menstrual period going again, however I have become horribly emotional and depressed (to the point of being suicidal at times, having insomnia...)
I had forgotten that I had taken the same pill about a year ago to correct the same PCOS problem, but stopped taking after a month for this very reason - depression.
Could this just be coincidence or can the pills create such an extreme emotional swing? Would you recommend another pill that wouldn' t cause this if the above is true? thanks
Answer 349 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The Pill could cause mood swings. Often these side effects settle down after the first three months. I would suggest that you persist a bit longer.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9365 votes
No
67% - 19346 votes
Vote